Both Pentasa and Asacol are mesalamine. I tried Asacol in the past and it appeared to make my diarrhea worse, perhaps something in the coating? I have been on Pentasa for over a year now and it seems to work fine other than the "granules" that I see in my BMs. I found the following information on the Pentasa web site......
- Each PENTASA capsule has a gelatin-like coating. Once inside your stomach, the coating dissolves, releasing tiny semiporous spheres. These spheres help deliver the mesalamine to your small and large intestine.
- Water found inside your intestine flushes mesalamine out from the spheres.
- Once the mesalamine is released, the drug is free to help reduce the inflammation.
Other oral mesalamine drugs work differently. They may instead rely on your digestive system having the right levels of acid (pH) or bacteria to deliver the mesalamine into your colon.
Quincy, I dissolved the tablets in water last night. Within seconds, the tablets looked like pulpy wood. I stirred the water and let it sit for about ten minutes. Everthing settled to the bottom of the glass, so I stirred again and then tried to drink it very fast as the settle rate is very fast. I had to keep adding water in order to get all of the medication. It looked like little granules which is what seems to be in my BMs. So, I am not sure if it is undissolved meds or the coating. Reading above, one would assume that the gelatin coating completely dissolves.
Anyway, I seem to be doing okay lately. I'll just keep on keepin' on........Thanks everyone for your input.
Tuturoo, welcome to the Forum. I am very new to it myself and have found it to be very helpful in so many ways.
You don't know how strong you really are until being strong is your only option.
My best friends are stain resistant..... I can spill anything on them.
Diagnosed with Ulcerative Proctitis December 2005
Diagnosed with Left sided Colitis January 2009
Pentasa, Salofalk, Prednisone